Alert archive / Iowa / River Flood Warnings in 2008
River Flood Warning 4, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Mar 22, 2008, 4:35 AM CDT for Dickinson County, Iowa. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2008, 4:35 AM CDT (09:35 UTC)
- Expired
- Mar 23, 2008, 9:40 AM CDT
- In force
- 29 hr
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- Minor
County Dickinson County, IA
The radar
The Sioux Falls radar (KFSD), 129 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Sioux River near Milford (MIFI4).
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KFSD 220935
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
435 AM CDT SAT MAR 22 2008
...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN IOWA...
LITTLE SIOUX RIVER NEAR MILFORD
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
RECENT RUNOFF FROM MELTING SNOW HAS RESULTED IN MINOR FLOODING NEAR
MILFORD.
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
IAC059-230935-
/O.NEW.KFSD.FL.W.0004.080322T0935Z-000000T0000Z/
/MIFI4.1.ER.000000T0000Z.080321T1620Z.000000T0000Z.NO/
435 AM CDT SAT MAR 22 2008
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE LITTLE SIOUX RIVER NEAR MILFORD.
* UNTIL FURTHER NOTICE.
* AT 11AM FRIDAY THE STAGE WAS 12.2 FEET.
* FLOOD STAGE IS 12.0 FEET.
* AT STAGES NEAR 12.0 FEET...MINOR FLOODING OF LOW LYING AGRICULTURAL
LANDS BEGINS..
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE SIOUX RIVER
MIFI4 12.0 12.20 FRI 11 AM 12.2 FRI MAR 212 follow-up statements
000
WGUS83 KFSD 221447
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
947 AM CDT SAT MAR 22 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
LITTLE SIOUX RIVER NEAR MILFORD
LITTLE SIOUX RIVER AT SPENCER
LITTLE SIOUX RIVER AT LINN GROVE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
RUNOFF FROM RECENT SNOWMELT CONTINUES TO PUSH RIVER STAGES TO MINOR
FLOOD LEVELS ALONG THE UPPER PORTIONS OF THE LITTLE SIOUX RIVER. A
SLOW FALL IN RIVER LEVELS CAN BE EXPECTED FOR THESE LOCATIONS THROUGH
THE WEEKEND.
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED SUNDAY MORNING.
IAC059-231447-
/O.CON.KFSD.FL.W.0004.000000T0000Z-000000T0000Z/
/MIFI4.1.ER.000000T0000Z.080321T1620Z.000000T0000Z.NO/
947 AM CDT SAT MAR 22 2008
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER NEAR MILFORD.
* UNTIL FURTHER NOTICE.
* AT 11AM FRIDAY THE STAGE WAS 12.2 FEET.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 12.0 FEET.
* AT STAGES NEAR 12.0 FEET...MINOR FLOODING OF LOW LYING AGRICULTURAL
LANDS BEGINS.
$$
IAC041-059-231447-
/O.EXT.KFSD.FL.W.0002.000000T0000Z-080325T1800Z/
/SPWI4.1.ER.080321T0046Z.080321T1425Z.080324T1800Z.NO/
947 AM CDT SAT MAR 22 2008
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL TUESDAY AFTERNOON.
* AT 9 AM SATURDAY THE STAGE WAS ESTIMATED AT 10.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON THURSDAY
MARCH 20...AND CRESTED AT 10.9 FEET ON 03/21 08:44.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
MONDAY MARCH 24.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR
FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS
BEGINS.
$$
IAC021-231446-
/O.CON.KFSD.FL.W.0003.000000T0000Z-080324T0600Z/
/LNNI4.1.ER.000000T0000Z.080322T0445Z.080324T0000Z.NO/
947 AM CDT SAT MAR 22 2008
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL LATE SUNDAY NIGHT.
* AT 8AM SATURDAY THE STAGE WAS 18.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS
FLOODED.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE SIOUX RIVER
MIFI4 12.0 12.20 FRI 11 AM 12.2 FRI MAR 21
SPWI4 10.0 E10.4 SAT 9 AM 10.9 FRI MAR 21
LNNI4 18.0 18.15 SAT 8 AM 18.5 FRI MAR 21000
WGUS83 KFSD 231440
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
940 AM CDT SUN MAR 23 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA...
LITTLE SIOUX RIVER NEAR MILFORD
LITTLE SIOUX RIVER AT SPENCER
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA..
LITTLE SIOUX RIVER AT LINN GROVE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED MONDAY MORNING.
IAC059-231510-
/O.CAN.KFSD.FL.W.0004.000000T0000Z-000000T0000Z/
/MIFI4.1.ER.000000T0000Z.080321T1620Z.000000T0000Z.NO/
940 AM CDT SUN MAR 23 2008
THE FLOOD WARNING IS CANCELLED FOR
THE LITTLE SIOUX RIVER NEAR MILFORD.
* AT 11AM FRIDAY THE STAGE WAS ESTIMATED AT 11.5 FEET.
* FLOOD STAGE IS 12.0 FEET.
* AT STAGES NEAR 12.0 FEET...MINOR FLOODING OF LOW LYING AGRICULTURAL
LANDS BEGINS..
$$
IAC041-059-231510-
/O.CAN.KFSD.FL.W.0002.000000T0000Z-080323T1300Z/
/SPWI4.1.ER.080321T0046Z.080321T1425Z.080322T1300Z.NO/
940 AM CDT SUN MAR 23 2008
THE FLOOD WARNING IS CANCELLED FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* AT 08AM SUNDAY THE STAGE WAS ESTIMATED AT 9.3 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.
* AT STAGES NEAR 9.5 FEET...THE LOWER LEFT BANK OVERFLOWS AND VERY
MINOR FLOODING OF LOW LANDS BEGINS.
$$
IAC021-240600-
/O.CON.KFSD.FL.W.0003.000000T0000Z-080324T0600Z/
/LNNI4.1.ER.000000T0000Z.080322T0445Z.080324T0000Z.NO/
940 AM CDT SUN MAR 23 2008
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL LATE TONIGHT.
* AT 08AM SUNDAY THE STAGE WAS 18.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS
FLOODED..
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE SIOUX RIVER
MIFI4 12.0 E11.50 SUN 8 AM 12.2 FRI MAR 21
SPWI4 10.0 E9.00 SUN 8 AM 10.9 FRI MAR 21
LNNI4 18.0 18.09 SUN 8 AM 18.5 FRI MAR 21What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Mar 22, 4:30 AM CDT, 5 minutes earlier.
Area forecast discussion, Mar 22, 4:30 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 430 AM CDT SAT MAR 22 2008 .DISCUSSION... WILL SEE SOME LIGHT SHOWERS SLIDE SOUTHEAST ACROSS THE AREA AS A COUPLE OF WEAK WAVES DROP SOUTHEAST ACROSS MINNESOTA TODAY INTO THIS EVENING. DEEPEST MOISTURE MOVES ACROSS THE NORTHEAST 1/3 OF THE FA...AND HAVE BUMPED POPS INTO LOW CHANCE RANGE FROM KBKX INTO MUCH OF SOUTHWEST MINNEOTA...WITH MORE ISOLATED/TRACE ACTIVITY EXPECTED FARTHER WEST AND SOUTH TOWARD KHON/KFSD/KSPW. NOT MUCH RECOVERY FROM CURRENT TEMPS TODAY...ESP IN THE NORTHEAST WITH WIDESPREAD STRATUS AND WEAK COLD ADVECTION EXPECTED THROUGH THE DAY. THOUGH EVEN THE MISSOURI VALLEY WILL STRUGGLE TO TOP 40. UPPER TROUGH BEGINS TO PULL EAST AND LOSE ITS INFLUENCE ON OUR AREA SUNDAY...WITH MORE ZONAL FLOW PATTERN SETTING UP THROUGH THE FIRST HALF OF THE WEEK. PROGRESSIVE NORTHERN STREAM THROUGH THIS PERIOD WITH SOME QUICK MOVING WAVES SLIDING EAST NEAR THE INTERNATIONAL BORDER. EXPECT LITTLE EFFECT FROM THESE WAVES ACROSS OUR AREA AS FAR AS PRECIPITATION CHANCES GO...WITH BEST...ALBEIT STILL MEAGER CHANCE IN THE FAR NORTHEAST MONDAY NIGHT WHEN MODELS SEEM TO AGREE ON WAVE TRACKING A LITTLE FARTHER SOUTH INTO MINNESOTA. ONE MORE COOLISH DAY FOR EASTER BEFORE WARMUP BEGINS FOR THE FIRST HALF OF THE WEEK. WARMEST DAY LOOKS TO BE MONDAY...WITH GOOD MIXING POTENTIAL IN SOUTHERLY FLOW AHEAD OF THE WAVE/WEAK COOL FRONT. ANOTHER STRONG MIXING DAY TUESDAY WITH DEEP WEST/NORTHWEST FLOW ACROSS THE AREA. LOW LEVEL TEMPS ABOUT 3-5C COOLER THAN MONDAY THOUGH...SO NOT QUITE AS WARM AS MONDAY...BUT STILL NEAR TO SLIGHTLY ABOVE NORMAL. GFS SOUNDINGS ACTUALLY POINTING TO POTENTIAL FOR ADVISORY CRITERIA WINDS AS WE MIX OUT ON TUESDAY. 84HR FORECAST FROM LATESTE 06Z NAM SHOWING SIMILAR IDEA...AND WILL HAVE TO WATCH THIS IN FUTURE SHIFTS. && .AVIATION... MVFR CEILINGS WILL PERSIST THROUGHOUT THE AREA TODAY. A WEAK SHORTWAVE WILL ROTATE THROUGH THE REGION TODAY CREATING AREAS OF LIGHT SNOW...MAINLY ALONG AND EAST OF THE JAMES RIVER VALLEY. TEMPERATURES NEAR KSUX WILL BE WARM ENOUGH THAT ANY PRECIPITATION WOULD BE RAIN MIXED WITH SNOW IF NOT RAIN ALTOGETHER. LOW LYING STRATUS WILL SHIFT EAST OF THE REGION ON SUNDAY. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && JH/BT
Nearby
River Flood Warnings in Iowa, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.